Format

Send to

Choose Destination
See comment in PubMed Commons below
Case Rep Dermatol. 2012 May;4(2):177-80. doi: 10.1159/000342069. Epub 2012 Aug 22.

Clostridium difficile Colitis and Neutropenic Fever Associated with Docetaxel Chemotherapy in a Patient with Advanced Extramammary Paget's Disease.

Author information

1
Department of Dermatology, Kyoto University Graduate School of Medicine, Kyoto, Japan.

Abstract

Extramammary Paget's disease is a rare cutaneous malignant neoplasm. Previous studies indicated the efficacy of docetaxel in advanced cases. The common side effects of docetaxel are usually tolerable and seldom life-threatening. We experienced a case of severe pseudomembranous colitis and neutropenic fever that developed just after the first cycle of docetaxel chemotherapy. To the best of our knowledge, there are few reports of pseudomembranous colitis associated with docetaxel administration for skin cancers. The patient showed complete resolution of her symptoms within 2 weeks with an oral metronidazole therapy. During the second and third cycles, the patient received docetaxel safely with lower doses. The present case indicated that pseudomembranous colitis should be included in the differential diagnosis when assessing patients who develop severe diarrhea during systemic chemotherapy with docetaxel.

KEYWORDS:

Clostridium difficile colitis; Docetaxel; Extramammary Paget's disease; Neutropenic fever

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland Icon for PubMed Central
    Loading ...
    Support Center